Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 304, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 27, 2004, 9:14 PM EDT for Beaver County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2004, 9:14 PM EDT (01:14 UTC)
- Expired
- Aug 27, 2004, 10:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 1:39 PM EDT, 7 hours 35 minutes earlier.
Area forecast discussion, Aug 27, 1:39 PM EDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 139 PM EDT FRI AUG 27 2004 .AVIATION WL HAVE TO MAINTAIN MVFR CIGS OVR THE WRN HALF OF THE CWA...ALNG WITH SOME SCT -TSRA POSSIBILITIES AS PER SATELLITE/RADAR/OB TRENDS. FOR TNGT...HAVE GENLY PERSISTED WITH SCENARIO OF PREVIOUS 24 HOURS AS NXT SHRTWV PROGGED TO PROGRESS UP THE WRN SIDE OF RIDGE...HENCE PROB30 FOR -TSRA FOR THE LAST QUARTER OF THE PD. && .SHORT TERM (TONIGHT)... THE HIGH PRESSURE OVER THE ATLANTIC IS STILL HOLDING THE THUNDERSTORMS TO THE WEST. SOME SHOWERS AND THUNDERSTORMS COULD DEVELOP THIS EVENING AND LINGER THROUGH THE NIGHT SO I KEPT A CHANCE OF PRECIP IN THE FORECAST. THE MAIN IMPACT SHOULD BE OVER EAST CENTRAL OHIO HOWEVER. THERE ARE A FEW SHOWERS POPPING UP ON RADAR ALREADY OVER CENTRAL OHIO. THERE ARE THUNDERSTORMS MOVING OVER NORTHWESTERN OHIO NOW BUT THESE SHOULD STAY TO THE NORTHWEST OF OUR CWA A LITTLE AHEAD OF THE FRONTAL BOUNDARY. && .LONG TERM (SATURDAY THROUGH FRIDAY)... THE FRONT SHOULD PUSH INTO THE AREA SUNDAY AND STALL OVER THE MOUNTAINS. A SYSTEM MOVING UP THE COAST WILL PREVENT THE FRONT FROM PUSHING TO THE EAST UNTIL MONDAY NIGHT. STRONG HIGH PRESSURE WILL SETTLE IN AFTER THE FRONT MOVES EAST GIVING NICE CONDITIONS THROUGH FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...15 SHORT TERM...66 LONG TERM...15
Hazardous weather outlook, Aug 27, 5:13 AM EDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 513 AM EDT FRI AUG 27 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-280907- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 513 AM EDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... DURING DAY TWO THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR NORTHWEST PENNSYLVANIA, EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. THE RISK FOR SEVERE THUNDERSTORMS IS SATURDAY EVENING AND OVERNIGHT AS A COLD FRONT PRESSES IN FROM THE NORTHWEST. GUSTY THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 27, 5:49 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 549 PM EDT FRI AUG 27 2004 PAZ007-272310- MERCER PA- 549 PM EDT FRI AUG 27 2004 ...STRONG THUNDERSTORMS APPROACHING MERCER COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS APPROACHING MERCER COUNTY FROM NORTHEAST OHIO. THESE THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 30 MILES AN HOUR AND SHOULD MOVE INTO NORTHWEST MERCER COUNTY BY 6 PM, AND SWEEP ACROSS THE COUNTY BY 7 PM. WIND GUSTS TO 45 MILES AN HOUR ARE POSSIBLE, ALONG WITH FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN. CITIES THAT MAY BE AFFECTED INCLUDE JAMESTOWN, MAYSVILLE, GREENVILLE, OSGOOD, AND SHENANGO. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES OR POSSIBLE WARNINGS. CITIES THAT WILL BE AFFECTED INCLUDE
Special weather statement, Aug 27, 5:49 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 549 PM EDT FRI AUG 27 2004 PAZ007-272310- MERCER PA- 552 PM EDT FRI AUG 27 2004 ...STRONG THUNDERSTORMS APPROACHING MERCER COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS APPROACHING MERCER COUNTY FROM NORTHEAST OHIO. THESE THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 30 MILES AN HOUR AND SHOULD MOVE INTO NORTHWEST MERCER COUNTY BY 6 PM, AND SWEEP ACROSS THE COUNTY BY 7 PM. WIND GUSTS TO 45 MILES AN HOUR ARE POSSIBLE, ALONG WITH FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN. CITIES THAT MAY BE AFFECTED INCLUDE JAMESTOWN, MAYSVILLE, GREENVILLE, OSGOOD, AND SHENANGO. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES OR POSSIBLE WARNINGS.
Special weather statement, Aug 27, 7:22 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 722 PM EDT FRI AUG 27 2004 OHZ041-280017- COLUMBIANA OH- 722 PM EDT FRI AUG 27 2004 ...STRONG THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY OHIO. THESE THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 30 MILES AN HOUR AND SHOULD MOVE THROUGH THE COUNTY BY 8:30 PM. WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE, ALONG WITH SMALL HAIL, FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN. CITIES THAT MAY BE AFFECTED INCLUDE HOMEWORTH, SALEM, WINONA, LEETONIA, LISBON, AND EAST PALESTINE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES OR POSSIBLE WARNINGS.
Local storm report, Aug 27, 7:38 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG SHARON 41.23N 80.50W
08/27/2004 MERCER PA COUNTY EOC
TREE DOWN.
&&Special weather statement, Aug 27, 7:55 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 755 PM EDT FRI AUG 27 2004 PAZ014>016-280120- BUTLER PA-CLARION PA-JEFFERSON PA- 755 PM EDT FRI AUG 27 2004 ...STRONG THUNDERSTORMS MOVING THROUGH THE REGION... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS WILL MOVE THROUGH BUTLER, CLARION, AND JEFFERSON COUNTIES OF PENNSYLVANIA. THESE THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 30 MILES AN HOUR AND SHOULD MOVE THROUGH THE COUNTIES BY 9:30 PM. WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE, ALONG WITH SMALL HAIL, FREQUENT LIGHTNING STRIKES, AND TORRENTIAL RAIN. CITIES THAT MAY BE AFFECTED INCLUDE SIGEL, BROOKVILLE, LIMESTONE, AND CHICORA. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES OR POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:08 AM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Aug 28, 12:07 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Aug 28, 1:25 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 35 min |
| Aug 27, 10:47 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Aug 28, 12:53 AM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Aug 28, 3:53 AM EDT | Flash Flood Warning | PBZ | Columbiana | 5 hr |
| Aug 28, 10:25 AM EDT | Flash Flood Warning | PBZ | Belmont, Monroe, Noble | 5 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.